Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 190, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 14, 2021, 7:44 PM EDT for Southampton County, Surry County, Sussex County, Virginia. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2021, 7:44 PM EDT (23:44 UTC)
- Expired
- Aug 14, 2021, 8:14 PM EDT
- In force
- 30 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Southampton County, VA, Surry County, VA, Sussex County, VA
The radar
The Norfolk radar (KAKQ), 9 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 8:05 PM EDT | TSTM WND DMG | 2 Wnw Sedley, VA | NEARLY 30 POWER OUTAGES AS A RESULT OF THE STORMS LAST EVENING CONCENTRATED IN AN AREA JUST WEST OF SEDLEY. TIME ESTIMATED FROM RADAR DATA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 11.7 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2533 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted.
221
WUUS51 KAKQ 142344
SVRAKQ
VAC175-181-183-150045-
/O.NEW.KAKQ.SV.W.0190.210814T2344Z-210815T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wakefield VA
744 PM EDT Sat Aug 14 2021
The National Weather Service in Wakefield has issued a
* Severe Thunderstorm Warning for...
Northeastern Southampton County in southeastern Virginia...
Northeastern Sussex County in southeastern Virginia...
Southwestern Surry County in southeastern Virginia...
* Until 845 PM EDT.
* At 743 PM EDT, a severe thunderstorm was located near Homeville, or
7 miles southwest of Wakefield, moving southeast at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include...
Waverly, Wakefield, Ivor, Dendron, Homeville, Vicksville, Booth
Fork, Berlin, Lumberton, Ellis Fork, Manry, Littleton, Dory,
Sebrell and Runnymede.
#
#
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3686 7727 3710 7706 3706 7683 3686 7688
3674 7706
TIME...MOT...LOC 2343Z 315DEG 6KT 3690 7710
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JM2 follow-up statements
150
WWUS51 KAKQ 150005
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
805 PM EDT Sat Aug 14 2021
VAC181-150015-
/O.CAN.KAKQ.SV.W.0190.000000T0000Z-210815T0045Z/
Surry VA-
805 PM EDT Sat Aug 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SURRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3686 7727 3700 7715 3695 7695 3694 7695
3695 7694 3693 7687 3691 7687 3686 7688
3674 7706
TIME...MOT...LOC 0005Z 340DEG 10KT 3685 7707
$$
VAC175-183-150045-
/O.CON.KAKQ.SV.W.0190.000000T0000Z-210815T0045Z/
Southampton VA-Sussex VA-
805 PM EDT Sat Aug 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHEASTERN SOUTHAMPTON AND EAST CENTRAL SUSSEX COUNTIES...
At 805 PM EDT, a severe thunderstorm was located near Sedley, or 9
miles north of Courtland, moving south at 10 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Wakefield, Ivor, Homeville, Vicksville, Dory, Berlin, Lumberton,
Sebrell, Manry and Littleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3686 7727 3700 7715 3695 7695 3694 7695
3695 7694 3693 7687 3691 7687 3686 7688
3674 7706
TIME...MOT...LOC 0005Z 340DEG 10KT 3685 7707
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
JM852
WWUS51 KAKQ 150014
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
814 PM EDT Sat Aug 14 2021
VAC175-183-150023-
/O.CAN.KAKQ.SV.W.0190.000000T0000Z-210815T0045Z/
Southampton VA-Sussex VA-
814 PM EDT Sat Aug 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SOUTHAMPTON AND
EAST CENTRAL SUSSEX COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3686 7727 3700 7715 3695 7695 3694 7695
3695 7694 3693 7687 3691 7687 3686 7688
3674 7706
TIME...MOT...LOC 0013Z 315DEG 6KT 3684 7706
$$
JMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 7:22 PM EDT, 22 minutes earlier.
Area forecast discussion, Aug 14, 7:22 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION National Weather Service Wakefield VA 722 PM EDT Sat Aug 14 2021 .SYNOPSIS... A cold front will cross the area tonight, then stall over the Carolinas Sunday and Monday. Several waves of low pressure will move along this boundary, resulting in unsettled weather conditions through mid week. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... As of 300 PM EDT Saturday... Heat advsry conts thru 22Z for areas east of I95 except the lwr Md ern shore. The cold front now apprchg the mts from the nw with a leading sfc trof east of the mts. Storms are rapidly dvlpng along this trof attm and expect this trend to cont along with an increase in areal coverage over the next svrl hrs as they move ese. Even a few sea-breeze cells dvlpng as well. Svr threat conts through about 00Z for damaging wind gusts and locally hvy downpours. Will have the highest PoPs and enhanced wording until then. Pcpn tapers off later this eve and overnite as the front sags south across the area. Lows upr 60s nw to mid 70s se. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/... As of 300 PM EDT Saturday... The front will stall then slowly wash out across the Carolinas Sun thru Tue with svrl waves of low pres progged to move east. The first such wave is late Sun aftrn/Sun nite where likely to cat PoPs will be in the grids across the Piedmont with chc PoPs across the east. Although the threat for any svr storms will be low, it appears the threat here will be anthr round of lclly hvy rainfall. Would like to see how much rain we get tonite before considering any flood related headlines. Addntl waves of low pres will keep PoP chcs alive both Mon and Tues, highest PoPs west, lower east. Cooler as the high to the north keeps an onshore flow going thru the period. Highs each day from the lwr 80s north to mid 80s south. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... As of 300 PM EDT Saturday... High pressure shifts off the New England coast late next week. Waves of moisture from the south and se will likely keep the threat for shwrs/storms going each day. Given the continued westward movement of Fred, will cap PoPs across the Piedmont at 40-50% with 20-30% across the east for now. Highs Wed 80-85, mid 80s Thurs and mid-upr 80s Fri/Sat. Lows upr 60s-lwr 70s. && .AVIATION /23Z SATURDAY THROUGH THURSDAY/... As of 721 PM EDT Saturday... Convection continuing from S of RIC to INVOF PHF/ORF causing ocnl flight restrictions due to IFR/MVFR VSBYS. Additional SHRAs/psbl tstms until after midnight. Lo prob for ST (IFR/MVFR CIGS) by late tonight/early Sun morning...esp at RIC/PHF/ORF. A front will stall near the NC/VA border Sun resulting in a prolonged period of MVFR conditions into early next week. Periods of MVFR ceiling and SHRAs/tstms will persist Sun afternoon through Tuesday as tropical moisture streams north into the FA. && .MARINE... As of 300 PM EDT Saturday... Afternoon wx analysis shows a weak sfc trough near the local waters, with a cold front still to our NW. High pressure remains over the wrn Atlantic (well offshore of the local area), with a second ~1026mb sfc high now centered over the wrn Great Lakes. Winds are generally SW 5-10 kt over the marine area, with a local sea breeze component evident once again. Waves are ~1 ft, with 2-3 ft seas. Sub-SCA conditions are expected to prevail for the remainder of the weekend into early next week. The aforementioned cold front drops across the waters from NW to SE late tonight through Sunday, with winds turning to the N then NE following the FROPA by Sunday. Wind probs continue to keep winds sub-SCA, but a period of 10-15 kt NE winds is likely over the coastal waters N of Cape Charles and across much of the Ches Bay on Sun. Timing for these winds is during the morning north/midday-aftn in the lower bay and SE VA coastal waters. Highest gusts (to ~20 kt) are still expected to remain confined to the coastal waters N of Parramore Island. Winds veer to the E and diminish to 5-10 kt by Sunday night. Winds remain onshore into early next week, as the weakening cold front stalls across the coast of eastern NC just south of the region and washes out. Winds become S-SE by midweek, remaining sub-SCA throughout the period. Seas will generally be 2-3 ft through early next week...with 1-2 ft waves on the Bay. Will maintain a low risk for rip currents through the remainder of the weekend (and Monday). && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...None. NC...None. VA...None. MARINE...None. && SYNOPSIS...MPR NEAR TERM...MPR SHORT TERM...MPR LONG TERM...MPR AVIATION...ALB/MPR MARINE...ERI
Hazardous weather outlook, Aug 14, 3:20 PM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 320 PM EDT Sat Aug 14 2021 MDZ021>025-VAZ048-060>062-064>069-075-079-080-099-509>517-519-521- 151930- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Brunswick-Dinwiddie- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Western King and Queen-Western Essex- 320 PM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Slow moving thunderstorms just ahead of a cold front will result in the potential for localized flash flooding tonight. In addition, isolated severe storms with damaging wind gusts are possible early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ012>017-030>032-102-VAZ076>078-081>090-092-093-095>098-100-518- 520-522>525-151930- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Richmond-Northumberland- Lancaster-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Eastern King William-Eastern King and Queen-Eastern Essex-York- Newport News-Hampton/Poquoson- 320 PM EDT Sat Aug 14 2021 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Slow moving thunderstorms just ahead of a cold front will result in the potential for localized flash flooding tonight. In addition, isolated severe storms with damaging wind gusts are possible early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 14, 6:39 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
639 PM EDT Sat Aug 14 2021
VAZ081-082-089-090-523-142330-
Charles City VA-Prince George VA-Surry VA-York VA-James City VA-
639 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of southern Charles
City, Prince George, northwestern York, Surry, and southern James
City Counties, the City of Hopewell and the City of Williamsburg
through 730 PM EDT...
At 639 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Petersburg to Claremont. Movement was east
at 25 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, and very heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
Hopewell, Williamsburg, Charles City, Claremont, Surry, College Of
William And Mary, Queens Lake, Disputanta, Fort Lee, Prince George,
Scotland, Rustic, Burrowsville, Garysville, York Terrace, Carver
Gardens, Kings Point, Jamestown, Cabin Point and Jordans Point.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees,
and blowing around trash cans, potted plants, lawn furniture, and
other light outdoor objects.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3731 7728 3734 7727 3736 7665 3708 7664
3708 7666 3711 7666 3714 7667 3709 7668
3708 7670 3709 7703 3712 7729 3731 7733
TIME...MOT...LOC 2239Z 284DEG 23KT 3718 7736 3724 7694
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ButnerSpecial weather statement, Aug 14, 6:43 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Wakefield VA
643 PM EDT Sat Aug 14 2021
VAZ095-097-098-142345-
Norfolk/Portsmouth VA-Chesapeake VA-Virginia Beach VA-
643 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of , the City of
Norfolk, the central City of Chesapeake, the City of Portsmouth and
the northwestern City of Virginia Beach through 745 PM EDT...
At 643 PM EDT, Doppler radar was tracking a strong thunderstorm near
Regent University, moving east at 5 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, and very heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
Virginia Beach, Virginia Wesleyan University, Old Dominion
University, Downtown Norfolk, Regent University, Ocean View, Great
Bridge, Kempsville, Deep Creek, Downtown Portsmouth, Norfolk State
University, Norfolk, Chesapeake, Portsmouth, Fentress, Norfolk
International, Ghent, Norfolk NAS, Norview and Cradock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3669 7596 3666 7630 3675 7635 3684 7639
3696 7639 3699 7624 3697 7620 3696 7613
3695 7610 3695 7607
TIME...MOT...LOC 2243Z 253DEG 6KT 3679 7624
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ButnerSpecial weather statement, Aug 14, 6:52 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Wakefield VA
652 PM EDT Sat Aug 14 2021
VAZ083-084-090-518-520-142330-
New Kent VA-Eastern King William VA-Eastern King and Queen VA-
Gloucester VA-James City VA-
652 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northwestern
Gloucester, southeastern King and Queen, eastern New Kent,
southeastern King William and northern James City Counties through
730 PM EDT...
At 652 PM EDT, Doppler radar was tracking a strong thunderstorm near
Barhamsville, or near New Kent, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph, pea size hail, and very heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
New Kent, West Point, Glenns, Barhamsville, Shacklefords, Holly
Forks, Eltham, York River State Park, Croaker, Cohoke, Gressit,
Lanexa, Mattaponi, Christensons Corner, Cooke, Allmondsville,
Romancoke, Adner, Plum Point and Kings Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3758 7660 3735 7665 3735 7666 3737 7666
3736 7671 3737 7673 3737 7674 3742 7697
3753 7700 3760 7695
TIME...MOT...LOC 2252Z 279DEG 11KT 3750 7689
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ButnerLocal storm report, Aug 14, 6:55 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
655 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND DMG 1 WSW BURROWSVILLE 37.21N 77.09W
08/14/2021 PRINCE GEORGE VA UTILITY COMPANY
TREES DOWN AND WIDESPREAD POWER OUTAGES.
&&
JMSpecial weather statement, Aug 14, 6:55 PM EDT, 49 minutes before
Special Weather Statement
National Weather Service Wakefield VA
655 PM EDT Sat Aug 14 2021
VAZ093-095>097-523>525-142345-
Hampton/Poquoson VA-Isle of Wight VA-Norfolk/Portsmouth VA-
Newport News VA-Suffolk VA-York VA-Chesapeake VA-
655 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of northeastern Isle of
Wight , the western City of Norfolk, the City of Portsmouth, the
northeastern City of Suffolk, the City of Hampton and the City of
Newport News through 745 PM EDT...
At 655 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Surry to Churchland.
Movement was northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, and very heavy
rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
Newport News, Hampton, Smithfield, Hampton University, Langley AFB,
Old Dominion University, Christopher Newport University, Patrick
Henry Field, Churchland, Norfolk, Chesapeake, Portsmouth, Suffolk,
Northampton, Rescue, Driver, Buckroe Beach, Ghent, Norfolk NAS and
Bowers Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3700 7626 3699 7625 3678 7633 3678 7647
3683 7660 3704 7675 3706 7670 3708 7669
3714 7651 3709 7623
TIME...MOT...LOC 2255Z 124DEG 9KT 3708 7674 3687 7642
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
ButnerSpecial weather statement, Aug 14, 7:41 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Wakefield VA
741 PM EDT Sat Aug 14 2021
VAZ048-150030-
Fluvanna VA-
741 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southwestern
Fluvanna County through 830 PM EDT...
At 741 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles north of Centenary, or 14 miles west of Palmyra, moving
southeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Scottsville, Shores, Hardware and Bremo Bluff.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
&&
LAT...LON 3783 7846 3784 7846 3771 7826 3770 7827
3771 7829 3772 7834 3773 7837 3774 7842
3776 7846 3778 7848 3780 7849
TIME...MOT...LOC 2341Z 314DEG 17KT 3781 7853
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
JMThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:35 PM EDT | Special Marine Warning | AKQ | 40 min | |
| Aug 13, 9:03 PM EDT | Special Weather Statement | AKQ | Accomack | 42 min |
| Aug 13, 9:13 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Aug 14, 12:02 AM EDT | Special Weather Statement | AKQ | Cumberland, Goochland, Powhatan | 43 min |
| Aug 14, 12:50 AM EDT | Special Weather Statement | AKQ | Caroline | 25 min |
| Aug 14, 1:31 AM EDT | Special Weather Statement | AKQ | King George | 29 min |
| Aug 14, 3:55 AM EDT | Heat Advisory | AKQ | Charles City, Essex, Gloucester, Greensville, James City, King and Queen and 23 more | 14 hr |
| Aug 14, 3:00 PM EDT | Special Weather Statement | AKQ | Cumberland | 45 min |
| Aug 14, 3:07 PM EDT | Special Weather Statement | AKQ | Fluvanna | 38 min |
| Aug 14, 3:14 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Aug 14, 3:38 PM EDT | Special Marine Warning | AKQ | 37 min | |
| Aug 14, 3:48 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 27 min |
| Aug 14, 3:54 PM EDT | Special Weather Statement | AKQ | Cumberland | 36 min |
| Aug 14, 4:00 PM EDT | Areal Flood Advisory | AKQ | City of Virginia Beach | 54 min |
| Aug 14, 4:01 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Lunenburg, Nottoway, Prince Edward | 44 min |
| Aug 14, 4:02 PM EDT | Special Weather Statement | AKQ | Caroline | 43 min |
| Aug 14, 4:05 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover | 40 min |
| Aug 14, 4:09 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Aug 14, 4:16 PM EDT | Severe Thunderstorm Warning | AKQ | City of Virginia Beach | 44 min |
| Aug 14, 4:44 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Henrico | 46 min |
| Aug 14, 4:44 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Lunenburg, Nottoway, Prince Edward | 46 min |
| Aug 14, 4:48 PM EDT | Special Marine Warning | AKQ | 42 min | |
| Aug 14, 4:48 PM EDT | Special Weather Statement | AKQ | York | 42 min |
| Aug 14, 4:50 PM EDT | Special Weather Statement | AKQ | Charles City | 40 min |
| Aug 14, 4:54 PM EDT | Flash Flood Warning | AKQ | City of Virginia Beach | 2 hr |
| Aug 14, 4:58 PM EDT | Areal Flood Advisory | AKQ | City of Virginia Beach | 3 hr |
| Aug 14, 4:59 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 46 min |
| Aug 14, 5:04 PM EDT | Special Weather Statement | AKQ | City of Richmond | 41 min |
| Aug 14, 5:04 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 41 min |
| Aug 14, 5:05 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Aug 14, 5:10 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, New Kent | 50 min |
| Aug 14, 5:14 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Aug 14, 5:19 PM EDT | Special Weather Statement | AKQ | Sussex | 41 min |
| Aug 14, 5:24 PM EDT | Special Weather Statement | AKQ | Surry | 51 min |
| Aug 14, 5:25 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Lunenburg, Nottoway | 65 min |
| Aug 14, 5:33 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, James City, Prince George, Surry, City of Williamsburg | 42 min |
| Aug 14, 5:36 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Aug 14, 5:38 PM EDT | Special Weather Statement | AKQ | City of Richmond | 67 min |
| Aug 14, 5:44 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Poquoson | 46 min |
| Aug 14, 5:51 PM EDT | Special Weather Statement | AKQ | Charles City, James City | 39 min |
| Aug 14, 5:55 PM EDT | Special Marine Warning | AKQ | 95 min | |
| Aug 14, 6:01 PM EDT | Areal Flood Advisory | AKQ | James City, Surry, York, City of Williamsburg | 3 hr |
| Aug 14, 6:02 PM EDT | Special Weather Statement | AKQ | City of Hopewell | 43 min |
| Aug 14, 6:04 PM EDT | Areal Flood Advisory | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 3 hr |
| Aug 14, 6:05 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Prince George, City of Hopewell | 40 min |
| Aug 14, 6:09 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Aug 14, 6:11 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk | 49 min |
| Aug 14, 6:15 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 31 min |
| Aug 14, 6:21 PM EDT | Special Weather Statement | AKQ | Southampton | 39 min |
| Aug 14, 6:33 PM EDT | Special Weather Statement | AKQ | City of Colonial Heights, City of Petersburg | 42 min |
| Aug 14, 6:39 PM EDT | Special Weather Statement | AKQ | James City, Prince George, Surry, City of Hopewell, City of Williamsburg | 51 min |
| Aug 14, 6:43 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 62 min |
| Aug 14, 6:44 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Norfolk | 3 hr |
| Aug 14, 6:45 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Suffolk | 45 min |
| Aug 14, 6:52 PM EDT | Special Weather Statement | AKQ | James City | 38 min |
| Aug 14, 6:55 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Portsmouth | 50 min |
| Aug 14, 6:59 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Prince George, Surry, Sussex, City of Petersburg | 46 min |
| Aug 14, 7:05 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Aug 14, 7:10 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Aug 14, 7:15 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Portsmouth, City of Suffolk | 45 min |
| Aug 14, 7:41 PM EDT | Special Weather Statement | AKQ | Fluvanna | 49 min |
| Aug 14, 7:48 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 42 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.